Re: [MOL] back from hospital [01570] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] back from hospital



Dear Lisa,
A roller coaster ride for sure, my friend...it is especially hard though,
when you get those moments of hope followed by an especially difficult time.
Perhaps the blessing in this is to give you a better sense of your
limitations and your mother's needs, to help you better plan and think
through her care BEFORE you try to take it all on yourself. You have a real
juggling act, dear heart, but you must never feel guilty about putting the
needs of your children first. I feel certain that your mother would want
that also -- especially since the closest any of us come to immortality is
through those future generations. Caring for them IS caring for her, in a
sense. I pray that you are directed to those who can help you carry the
load, and that God sets a clear path before you. Love and prayers, Joicy

> From: lisafix <lisafix@home.com>
> Reply-To: mol-cancer@lists.meds.com
> Date: Thu, 27 Jul 2000 22:05:24 -0700
> To: mol-cancer@lists.meds.com
> Subject: [MOL] back from hospital
> 
> Hi Everyone,
> 
> I realized I have been gone from the conversations here for awhile, and
> it is time to let you all know where things are at.  Mom was put in the
> hospital, last I wrote, for low sodium and some meds she was put on that
> should never be taken together. We got it all cleared up , I think. She
> was in the hospital for quite awhile, about 1 1/2 weeks. Her body just
> would not hold sodium. An hour after it was in, she would be empty
> again. It took 5 days of constant sodium infusion till her body decided
> to keep some sodium.  It is still a mystery to us all how and why this
> happened, we are just happy it is over. Mom was put on another chemo and
> sent home. At the time of discharge, She was walking short distances
> okay and willingly using the wheelchair when she started the fatigue,
> and talking perfectly. SHe said to me in one conversation, "I am not
> going to be taking the carboplatin, because it will interfere with the
> study, but the doctor knows of some chemo that will not interfere, so I
> will be taking that.".   WOW! That is complicated. Just 2 weeks ago she
> could not communicate to us that she wanted coffee instead of water to
> drink. She was in a  really great mood, and ready to handle anything.
> Then today she took a turn for the worse. she was disoriented and weepy.
> She was nauseated and having mood swings, and worst of all refused to
> use her walker or let me help her, but instead she would take off
> quickly and stumble from wall to wall practically losing her balance all
> the time and grasping at whatever she could-sturdy things or not.  I was
> scared because she  would snap at me and wave her arms at me when I
> tried to help her, and that is just not like her. She is so gentle and
> sweet usually. Not to mention that I am 5'2" and just over 100 lbs. I am
> not big enough to handle her in this situation. I had no one to call,
> her husband was golfing far away and both my aunts took their kids to
> Universal Studios. It was freaky. It was a real wake-up call for me,
> because I have been petitioning the whole family to let me keep her over
> at my house permanently. Now I realize that I may need help keeping her
> safe. Not to mention that I have 3 small kids that would be freaked out
> by this (only my 2-year-old witnessed it today and she was pretty upset
> by it). Still I believe that I am the only one in the family emotionally
> equipped to care for her, but I am not sure what to do about this. When
> I tried to sit down and talk to her about using her equipment so she can
> be safe, she didn't remember the incident. She could not carry on a
> conversation, so I gave up for the day. I just tried to forget too, but
> I am left wondering what made this happen so fast. She was fine
> yesterday. I called her doctor and ordered some labs to be taken, but of
> course it wont be till morning. She is not on any pain meds or anything
> that would cause sedation or delirium. I don't understand. Well, on with
> the roller coaster. Things just don't stay good for long. If only I
> could find the right formula to keep her in good health for longer than
> a day or two. Only when she is in the hospital is she okay. I wonder
> about her new "chemo". It is accutane, which is used for so many other
> purposes than just cancer that it is not forbidden during her clinical
> trial (the immunotherapy trial she is to be starting soon). It is the
> only other treatment that is okay to do right now. It is that or
> nothing. But it seems to me that it should not be causing this to
> happen. What is going on? Help, I am confused. WEll that is where we are
> right now. Wish me some luck.   Lisa
> 
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------